Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/152080
Title: On the contributions of Helena Rasiowa to mathematical logic
Author: Font Llovet, Josep Maria
Keywords: Lògica matemàtica
Història de la matemàtica
Lògica algebraica
Universitat de Barcelona. Institut de Matemàtica
Issue Date: 1996
Publisher: Universitat de Barcelona
Series/Report no: Mathematics Preprint Series; 216
Abstract: Let me begin with sorne personal reminiscences. For me, writing a paper on the contributions of HELENA RASIOWA (1917-1994) to Mathematical Logic might be the result of several unexpected coincidences1 . My relationship with RASIOWA is academic rather than personal. Her book An algebraic approach to non-classical logics [41] is one the main sources that might be found guilty of my professional dedication to research in Algebraic Logic, if sorne <lay I am taken to court for such an extravagant behaviour. Personally, I first met RASIOWA only in 1988, at the 18th ISMVL, held in Palma de Mallorca (Spain). There I contributed a paper [15] on an abstract characterization of BELNAP's four-valued logic which used a mathematical tool inspired by sorne work done by 8IALINICKI-8IRULA and RASIOWA in the fifties [3]. More precisely, I used a mathematical tool abstracted from the works of MoNTEIRO on DE MoRGAN algebras [26, 27], and these works, in turn, were based on that early work of BIALINICKI-BIRULA and RASIOWA. Two years later, that is, in 1990, I attended the 20th ISMVL, held in Charlotte (NorthCarolina, U.S.A.). It happened that this meeting included a session in memory of MoNTEIRO...
Note: Preprint enviat per a la seva publicació en una revista científica:Proceedings of 26th IEEE International Symposium on Multiple-Valued Logic (ISMVL'96), Volume 26, Number 1, 1996, pp. 147-147(1). [http://doi.org/10.1109/ISMVL.1996.508351]
Note: Reproducció digital del document original en paper [CRAI Biblioteca de Matemàtiques i Informàtica - Dipòsit Departament CAIXA 37.11]
URI: http://hdl.handle.net/2445/152080
Appears in Collections:Preprints de Matemàtiques - Mathematics Preprint Series

Files in This Item:
File Description SizeFormat 
MPS_N216.pdf916.13 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.